Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Polycystic ovaries, taking metformin, hair loss, thyroid and hormones test normal, taking proper diet

Hi, i have had polycystic ovaries, started metformin 2 yrs now since then i noticed thinning of hair, the front of my hair was becoming bald , did tests for thyroid and hormones, everything is normal. i eat healthy, diet and exercise and is not overweight, so i stopped the metformin because of the hair loss , How long after stopping metformin would the hair loss stop, if it is the metformin causing the hair loss
Asked On : Sat, 14 Apr 2012
Answers:  1 Views:  167
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Your hair loss is due to polycystic ovaries rather than metformin.Hair loss is a common symptom of polycystic ovarian disease.Your hair loss will not stop by stopping metformin as it is not metformin that is causing the hair loss.You will do better to be about 5% less than the ideal weight for your height.Attaining that weight will help to reduce the symptoms of P.C.O.D like hairfall
Answered: Sat, 14 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor